MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY
Model Number TV-AB2980-E
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the ovation prime stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately eight and half (8.5) years post initial procedure, the aaa was found to have still been growing.Only computed tomography (ct) scans were performed to detect the aneurysm growth and no angiogram was done; however, the physician elected to explant the stent grafts in (b)(6) 2024 (exact date is unknown).The graft was fully intact when explanted but it was covered in bile and pus.The proximal fixation stent of the ovation prime was not explanted and remained in the patient.The explanted stent grafts were not returned and the final patient status at the time was not reported to endologix.
 
Additional Manufacturer Narrative
The device involved in this event was partially explanted and the explanted portion was not returned for evaluation as it was discarded.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the ovation prime stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately eight and half (8.5) years post initial procedure, the aaa was found to have still been growing.Only computed tomography (ct) scans were performed to detect the aneurysm growth and no angiogram was done; however, the physician elected to explant the stent grafts on (b)(6) 2024.The graft was fully intact when explanted but it was covered in bile and pus.The proximal fixation stent of the ovation prime was not explanted and remained in the patient.The explanted stent grafts were not returned and the final patient status at the time was not reported to endologix.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was explanted but it was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 10.2 mm and surgical conversion with explant are confirmed.This is consistent with the reported adverse event/incident.Device user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms identified were additional surgical procedures times three, hemodynamic instability, hemorrhagic shock, and abnormal blood loss.Post operatively the patient had abdominal compartment syndrome with large retroperitoneal hematoma, mesenteric tear, right iliac artery bleeding and ileum resection.The etiology of these events is unclear.The final patient status was reported as discharged to skilled nursing facility post operative day 16 and discharged to home post operative day 58.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.D6b: explant date has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
OVATION PRIME
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key20325324
Report Number3008011247-2024-00104
Device Sequence Number8005996
Product Code MIH
UDI-Device IdentifierM701TVAB2980E1
UDI-Public+M701TVAB2980E1/$$3180604FS03201521$
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2018
Device Model NumberTV-AB2980-E
Device Lot NumberFS032015-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION PRIME FILL POLYMER, LOT # FF082515-01.; OVATION PRIME ILIAC LIMB, LOT # FS080514-44.; OVATION PRIME ILIAC LIMB, LOT # FS102813-39.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale